Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 147, NWS New Orleans, LA

July 20, 20124 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2012, 2:52 PM CDT for 4 parishes in Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2012, 2:52 PM CDT (19:52 UTC)
Expired
Jul 20, 2012, 3:30 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS54 KLIX 201952
SVRLIX
LAC051-071-075-087-202030-
/O.NEW.KLIX.SV.W.0147.120720T1952Z-120720T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
  KENNER...HARVEY...AVONDALE...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  EXTREME NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  NORTHWESTERN ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 330 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES NORTHWEST OF EAST NEW ORLEANS TO 7 MILES NORTH OF
  EAST NEW ORLEANS TO LAKE CATHERINE...OR ALONG A LINE EXTENDING FROM
  MANDEVILLE TO 7 MILES NORTH OF EAST NEW ORLEANS TO 9 MILES
  SOUTHEAST OF EDEN ISLE...AND MOVING SOUTHWEST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST NEW ORLEANS BY 305 PM CDT...
  VIOLET...NEW ORLEANS...METAIRIE AND CHALMETTE BY 325 PM CDT...
  GRETNA...KENNER...TERRYTOWN AND WAGGAMAN BY 330 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR LAKE PONTCHARTRAIN GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 2980 9017 2982 9017 2990 9027 3005 9028
      3003 9011 3005 8999 3016 8987 3011 8982
      3014 8977 3018 8975 3015 8962 3007 8967
      3006 8972 3002 8971 3004 8981 3002 8984
      2993 8982 2977 9000
TIME...MOT...LOC 1952Z 045DEG 28KT 3031 9009 3015 8996
          3012 8972

$$


24/RR
1 follow-up statement
397 
WWUS54 KLIX 202018
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT FRI JUL 20 2012

LAC051-071-075-087-202030-
/O.CON.KLIX.SV.W.0147.000000T0000Z-120720T2030Z/
ORLEANS LA-JEFFERSON LA-PLAQUEMINES LA-ST. BERNARD LA-
318 PM CDT FRI JUL 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN ST. BERNARD...EXTREME NORTHWESTERN PLAQUEMINES...
NORTHERN JEFFERSON AND SOUTHERN ORLEANS PARISHES...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF METAIRIE TO LAKEFRONT AIRPORT TO 6
MILES SOUTHEAST OF EAST NEW ORLEANS...OR ALONG A LINE EXTENDING FROM
14 MILES SOUTHWEST OF MANDEVILLE TO 6 MILES NORTH OF NEW ORLEANS TO 6
MILES SOUTHEAST OF EAST NEW ORLEANS...MOVING SOUTHWEST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VIOLET...NEW ORLEANS...METAIRIE AND CHALMETTE BY 325 PM CDT...
  BRIDGE CITY...KENNER...NEW ORLEANS ARMSTRONG AIRPORT AND HARAHAN BY
  330 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS TO 49 MPH WERE REPORTED AT LAKEFRONT AIRPORT WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS!

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 2988 9025 2992 9027 3005 9028 3005 9027
      3003 9017 3003 9011 3005 9000 3008 8996
      3005 8972 3002 8973 3004 8981 3002 8984
      2998 8984 2994 8982 2984 8994
TIME...MOT...LOC 2018Z 045DEG 28KT 3018 9026 3002 9013
          2999 8989

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:57 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jul 20, 8:57 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
857 AM CDT FRI JUL 20 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS YET
ANOTHER MOIST AND UNSTABLE PROFILE...NOT SHOCKING FOR LOUISIANA IN
MID JULY. PW VALUES A BIT LOWER THAN YESTERDAY MORNING AT 2.1
INCHES...BUT STILL SLIGHTLY ABOVE NORMAL. THE MAIN THREAT TODAY
AGAIN WILL BE LOCALLY HEAVY RAINFALL ON THE ORDER OF 2-4 INCHES
POSSIBLE WITH SOME LOCALLY HEAVY AMOUNTS WHERE TRAINING OCCURS.
SOME OF THE STORMS THIS MORNING...ESPECIALLY IN THE COASTAL
WATERS...HAVE SHOWN LITTLE IN THE WAY OF MOVEMENT. HAIL IS NOT
LIKELY TO BE A BIG CONCERN AS WET BULB ZERO HEIGHTS ARE NEAR 14K
FEET AND THE FREEZING LEVEL IS ABOVE 15K FEET.

RUNNING THE SOUNDING NUMBERS THROUGH THE LOCAL CHAP INDEX SHOWS
AGAIN THAT THE PRIMARY CONCERN WILL BE LOCALLY HEAVY RAINFALL. IT
IS SHOWING 3 INCHES OF RAINFALL POSSIBLE AT A POINT IN THE WARNING
AREA WITH THE POTENTIAL OF 4-6 INCHES. AS FAR AS WINDS...IT SHOWS
A FORECAST CONVECTIVE GUST OF AROUND 40 MPH.

WINDS ARE OUT OF THE WEST AT THE SURFACE AND OUT OF THE EAST ALOFT.

98/SO

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT FRI JUL 20 2012/

SYNOPSIS...MID LVL RIDGE REMAINS IN PLACE CNTRD OVER THE
CONTINENTAL DIVIDE WHILE THE TROUGH AXIS STRETCHES FROM THE ERN GRT
LAKES TO THE SSW THROUGH THE TN VALLEY AND INTO THE N-CNTRL GULF. AT
THE SFC WEAK LOW PRESSURE OVER THE TN/OH VALLEY AND DELMARVA REGION
IS PINCHED IN FROM THE NORTH AND SOUTH BY BROAD HIGH PRESSURE OVER
THE GRT LAKES AND GULF COAST REGION. ANOTHER OVERNIGHT MCS IS
WORKING SOUTH THROUGH TN.

SHORT TERM...OVERNIGHT IT WAS FAIRLY QUIET. ALL CONVECTION
BASICALLY ENDED DURING THE EVNG HRS BUT AS HAS BEEN THE CASE MARINE
ACTIVITY BEGAN TO PICK UP AROUND 8Z.

TODAY AND TOMORROW...OVERALL PERSISTENCE MAY NOT BE A BAD FORECAST.
THE TROUGH AXIS/WEAKNESS ALOFT WILL REMAIN IN PLACE THROUGH SAT EVNG
WHILE THE RIDGE WILL ONLY PUSH SLIGHTLY TO THE EAST TWRDS THE CNTRL
PLAINS. THIS WILL CONTINUE TO ALLOW ANY IMPULSE TO WORK SOUTH FROM
THE OH/TN VALLEY AND INTO OUR REGION. MOISTURE IS NOT AN ISSUE AS
PWS WILL REMAIN AROUND 2.1-2.35(WHICH SURPRISINGLY IS ONLY 110-125%
OF NORMAL) AND H85 THETA E VALUES WILL BE ANYWHERE FROM 335-345K. K
INDEX VALUES WILL ALSO APPROACH THE UPPER 30S TO LOWER 40S. THIS
WILL COMBINE WITH WEAK SRLY/SWRLY UL JET ACROSS THE GULF WHICH WILL
HELP TO EVACUATE THE MASS ALOFT OVER THE CWA. ALL OF THIS WILL LEAD
TO VERY EFFICIENT STORMS WITH IMPRESSIVE RAINFALL RATES. AN
ADDITIONAL 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLY
APPROACHING 5-8 INCHES ARE POSSIBLE. AS FOR THE FLASH FLOOD
WATCH...WILL OPT TO NOT MAKE ANY ADJUSTMENTS AT THIS TIME. THE
CURRENT WATCH AREA LOOKS GOOD AS THIS IS WHERE THE HEAVIEST RAIN HAS
FALLEN OVER THE LAST FEW DAYS. LATEST FLASH FLOOD GUIDANCE INDICATES
THAT AREAS JUST TO THE WEST OF THE WATCH CAN HANDLE A GOOD BIT MORE
RAIN THAN AREAS SUCH AS ST CHARLES PARISH AND ST TAMMANY PARISH
WHICH FLASH FLOOD GUI SUGGEST CAN ONLY HANDLE 2-2.5 INCHES OF RAIN
IN 6 HRS WHICH HAPPENED AS FAST AS 45 MINS YESTERDAY. THE WATCH MAY
NEED TO BE EXTENDED IN TIME AND AREA IF HEAVY RAIN CAN HAVE MORE OF
AN IMPACT ON AREAS WEST OF 55 TODAY. EXPECT A SIMILAR STORY ON
SATURDAY AS NUMEROUS TO WIDESPREAD SHRA/TSRA SHOULD DEVELOP FROM
MORNING THROUGH EARLY EVNG. /CAB/

LONG TERM...MEDIUM RANGE MDLS ARE IN FAIRLY GOOD AGREEMENT THROUGH
NEXT WEEK. BOTH THE GFS AND ECMWF SHOW THE RIDGE BUILDING TO THE SE
AND BECOMING THE DOMINANT FEATURE OVER THE SERN CONUS THROUGH MUCH
OF THE WORK WEEK. WITH THAT WILL STICK WITH LATEST MEX GUI FOR THE
MOST PART AS WE MOVE INTO A MORE TYPICAL SUMMER TYPE REGIME...HOT
WITH DIURNAL CONVECTION.

BY SUN NIGHT THE WEAKNESS ALOFT WILL BEGIN TO BE REPLACED AS THE
RIDGE OVER THE CNTRL PLAINS WORKS SE AND THE SUBTROPICAL RIDGE OVER
THE ATLANTIC RETROGRADES TWRDS THE SERN ATLANTIC COAST. BY TUE THE
RIDGE SHOULD BE WELL ESTABLISHED FROM THE MID MS VALLEY INTO THE
ATLANTIC OVER THE BAHAMAS. THE RIDGE WILL THEN DOMINATE THE SERN
CONUS AND MUCH OF THE GULF THROUGH THE REMAINDER OF THE WEEK. THIS
WILL BRING THE AREA INTO MORE OF A TYPICAL SUMMER TIME PATTERN. LL
TEMPS WILL REMAIN FAIRLY SIMILAR WITH H85 TEMPS AROUND 19-20C
LEADING TO AFTN HIGHS IN THE LOWER TO MID 90S. THE ONLY THING THAT
WILL HELP COOL THINGS OFF WILL BE AFTN CONVECTION ASSOCIATED WITH
DAYTIME HEATING AND/OR SEABREEZE/LAKEBREEZE INTERACTION. AS FOR THE
TROPICS...NOTHING TO TALK ABOUT AT THIS MOMENT. /CAB/

AVIATION...

SOME LOW CEILINGS AND PATCHY FOG WILL CONTINUE TO AFFECT
KHDC...KBTR...AND KMCB THROUGH AROUND 12-13Z BEFORE CLEARING.
EXPECT TO SEE VFR CONDITIONS TAKE HOLD AFTER 14Z AT ALL
TERMINALS...WITH A SCATTERED TO BROKEN CU FIELD RUNNING BETWEEN 3000
AND 4000 FEET.  BY 18Z...ANOTHER ROUND OF CONVECTION WILL ONCE AGAIN
BEGIN IMPACTING THE TERMINALS.  EXPECT CONVECTION TO INITIALLY BEGIN
AT KGPT AND KASD...AND THEN SPREAD SOUTH AND WEST TO IMPACT THE
REMAINING TERMINALS THROUGH 00Z.  THIS CONVECTION WILL PRODUCE
PERIODS OF MVFR AND IFR RESTRICTIONS DUE TO THE HEAVY RAINFALL
EXPECTED.  AFTER 00Z...CONVECTIVE ACTIVITY WILL GREATLY
DIMINISH...WITH A RETURN TO PREVAILING VFR CONDITIONS EXPECTED.  32

MARINE...

A BROAD RIDGE EXTENDING ACROSS THE EASTERN GULF OF MEXICO AND INTO
THE COASTAL WATERS...WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK.
THIS WILL ALLOW FOR A GENERAL SOUTHERLY FLOW TO CONTINUE THROUGH THE
PERIOD.  SEAS WILL ALSO GENERALLY REMAIN AROUND 2 FEET OR LESS.
HOWEVER...FOR TODAY AND TONIGHT...WINDS WILL BE IN THE 10 TO 15 KNOT
RANGE AND SEAS WILL INCREASE TO AROUND 3 FEET...AS A WEAK TROUGH
AXIS ALONG THE CENTRAL GULF COAST PRODUCES AN INCREASED PRESSURE
GRADIENT ACROSS THE MARINE ZONES.  WINDS WILL ALSO BE MORE
SOUTHWESTERLY AND WESTERLY DURING THIS PERIOD.  THE WINDS WILL BEGIN
TO EASE BY TOMORROW...AS THE TROUGH ALONG THE GULF COAST WEAKENS.  32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  90  72  89  71 /  70  40  50  30
BTR  92  75  92  74 /  70  40  60  30
ASD  89  75  89  73 /  90  40  60  40
MSY  89  76  90  75 /  90  40  60  40
GPT  87  76  88  76 /  90  40  60  40
PQL  89  74  89  74 /  80  50  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.

GM...NONE.
&&
Hazardous weather outlook, Jul 20, 1:44 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT FRI JUL 20 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-211845-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
144 PM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND INTO THE EVENING. THE PRIMARY THREATS FROM
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL ALONG WITH STRONG
WIND GUSTS AND FREQUENT LIGHTNING.

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY EAST OF
INTERSTATE 55. THIS INCLUDES THE COASTAL MISSISSIPPI COUNTIES AND
THE NEW ORLEANS METRO AREA. FOR MORE INFORMATION ON FLASH FLOOD
POTENTIAL PLEASE REFER TO THE FLASH FLOOD WATCH.

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS FROM ANY
SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AND
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BOTH IN TIME AND
AREA THIS WEEKEND. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE
SCATTERED IN NATURE SUNDAY AND INTO NEXT WEEK. A FEW STORMS
DURING THE PERIOD COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY FLOODING AND RELATED IMPACTS TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. YOU CAN FOLLOW OUR
OFFICE AND PASS ON INFORMATION VIA FACEBOOK AND TWITTER.

In the hours before

Special weather statement, Jul 20, 11:18 AM CDT, 3 hours 34 minutes before
LAZ059>061-063-067-201715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1118 AM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING ST.
CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...
UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AVONDALE
TO HARVEY...MOVING SOUTHWEST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  JEAN LAFITTE BY 1135 AM...
  BARATARIA BY 1140 AM...
  LAFITTE BY 1145 AM...
  LAROSE AND 8 MILES NORTH OF CUT OFF BY 1215 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Jul 20, 11:46 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1146 AM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
07/20/2012                   ORLEANS            LA   PUBLIC

            TWITTER REPORTS INDICATING TULANE AVE HAS WATER OVER THE
            ROAD. SOME WATER ENTERING GROUND FLOOR OF TULANE
            HOSPITAL. WASHINGTON AVE AND 4TH STEET INUNDATED. PICTURE
            OF ST ANTHONY ST INUNDATED. LOYOLA AVE ONRAMP TO
            PONTCHARTRAIN EXPRESSWAY UNDER WATER.

&&

24/RR
Local storm report, Jul 20, 12:11 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
07/20/2012                   ORLEANS            LA   BROADCAST MEDIA

            STREET FLOODING IN GERT TOWN AROUND EUPHROSINE ST AND S.
            JEFFERSON DAVIS PARKWAY.

&&

24/RR
Special weather statement, Jul 20, 12:25 PM CDT, 2 hours 27 minutes before
LAZ059-065>068-201830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1225 PM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING UPPER
TERREBONNE PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE
PARISH...LOWER JEFFERSON PARISH...LOWER TERREBONNE PARISH...

AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF HAHNVILLE TO LAROSE TO GALLIANO...MOVING SOUTHWEST AT 20
MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GALLIANO...RACELAND...MATHEWS AND LOCKPORT BY 1235 PM...
  GOLDEN MEADOW BY 1240 PM...
  MONTEGUT BY 1255 PM...
  CHAUVIN BY 100 PM...
  BAYOU CANE...GRAY AND HOUMA BY 110 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Jul 20, 1:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 PM CDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     FLASH FLOOD      HOUMA                   29.58N 90.71W
07/20/2012                   TERREBONNE         LA   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING IN THE HOUMA AREA.

&&

DMANNING
Special weather statement, Jul 20, 1:54 PM CDT, 58 minutes before
LAZ040-MSZ077-080-202000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CDT FRI JUL 20 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF BOGALUSA TO PICAYUNE TO 7 MILES WEST OF DIAMONDHEAD...
MOVING SOUTHWEST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PICAYUNE BY 200 PM...
  STENNIS SPACE CENTER BY 205 PM...
  PEARL RIVER AND PEARLINGTON BY 220 PM...
  SLIDELL AIRPORT AND SLIDELL BY 230 PM...
  EDEN ISLE BY 240 PM...
  LACOMBE BY 245 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:48 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Pointe Coupee, West Feliciana117 min
Jul 20, 7:11 AM CDTSpecial Marine WarningLIX34 min
Jul 20, 7:19 AM CDTSpecial Marine WarningLIX26 min
Jul 20, 7:51 AM CDTSpecial Marine WarningLIX24 min
Jul 20, 7:54 AM CDTSpecial Marine WarningLIX36 min
Jul 20, 10:53 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans52 min
Jul 20, 11:28 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Jul 20, 12:22 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa113 min
Jul 20, 12:56 PM CDTFlash Flood WarningLIXLafourche, Terrebonne94 min
Jul 20, 1:08 PM CDTSpecial Marine WarningLIX37 min
Jul 20, 1:24 PM CDTSevere Thunderstorm WarningLIXTerrebonne36 min
Jul 20, 1:46 PM CDTFlash Flood WarningLIXAscension, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist4 hr
Jul 20, 2:15 PM CDTAreal Flood AdvisoryLIXSaint Tammany60 min
Jul 20, 2:19 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James, Terrebonne116 min
Jul 20, 2:35 PM CDTSpecial Marine WarningLIX40 min
Jul 20, 2:42 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard16 min
Jul 20, 2:56 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard64 min
Jul 20, 3:24 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington111 min
Jul 20, 3:28 PM CDTSpecial Marine WarningLIX32 min
Jul 20, 3:47 PM CDTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa, Washington3 hr
Jul 20, 4:02 PM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge2 hr
Jul 20, 5:04 PM CDTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena116 min
Jul 20, 5:16 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Saint Helena, Tangipahoa119 min
Jul 20, 5:46 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.